Alert archive / Missouri / Wind Advisories in 2018

Wind Advisory 11, NWS Springfield, MO

December 26, 201821 counties in Missouri

NWS Springfield, MO issued this wind advisory at Dec 26, 2018, 2:05 PM CST for 21 counties in Missouri. It took effect at Dec 26, 2018, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 2:05 PM CST (20:05 UTC)
In effect from
Dec 26, 2018, 6:00 PM CST
Expired
Dec 27, 2018, 12:00 PM CST
In force
18 hr
Issued by
NWS Springfield, MO
All 21 counties

Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Polk County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WWUS73 KSGF 262005
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
205 PM CST Wed Dec 26 2018

MOZ082-090>092-095>097-103>106-270300-
/O.NEW.KSGF.WI.Y.0011.181227T0000Z-181227T1800Z/
/O.CON.KSGF.FG.Y.0014.000000T0000Z-181227T0300Z/
Texas-Greene-Webster-Wright-Christian-Douglas-Howell-Stone-Taney-
Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center,
Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, 
Pomona, Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
205 PM CST Wed Dec 26 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY...

The National Weather Service in Springfield has issued a Wind
Advisory, which is in effect from 6 PM this evening to noon CST
Thursday. 

* WINDS...Sustained winds of 20 to 35 mph with gusts of 35 to 50
  mph are expected from this evening into Thursday morning. The
  strongest winds will occur around the Springfield metropolitan
  area and along the higher terrain of the Ozark Plateau.

* Visibility...Fog will reduce visibilities to one-quarter of a
  mile or less at times through early this evening. 

* TIMING...Dense fog will become more widespread late this
  afternoon and early this evening before beginning to diminish
  later this evening as rain develops. Strong and gusty winds will
  then develop this evening and continue into Thursday morning. 

* IMPACTS...Reduced visibility will make travel difficult into
  early this evening. Travel will also be difficult for high 
  profile vehicles, especially on east to west oriented highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MOZ077>081-088-089-093-094-102-270300-
/O.NEW.KSGF.WI.Y.0011.181227T0000Z-181227T1800Z/
Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Newton-Lawrence-
Barry-
Including the cities of Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Neosho, Aurora, Mount Vernon, Marionville, Monett, 
Madry, and Cassville
205 PM CST Wed Dec 26 2018

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY...

The National Weather Service in Springfield has issued a Wind
Advisory, which is in effect from 6 PM this evening to noon CST
Thursday. 

* TIMING...This evening into Thursday morning.

* WINDS...Sustained winds of 20 to 35 mph with gusts of 35 to 50
  mph are expected from this evening into Thursday morning. The
  strongest winds will occur around the Springfield metropolitan
  area and along the higher terrain of the Ozark Plateau.

* IMPACTS...Travel will be difficult for high profile vehicles,
  especially on east to west oriented highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MOZ083-098-270300-
/O.CON.KSGF.FG.Y.0014.000000T0000Z-181227T0300Z/
Dent-Shannon-
Including the cities of Lake Spring, Bangert, Darien, Gladden, 
Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, and Montier
205 PM CST Wed Dec 26 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* VISIBILITY...One-quarter of a mile or less at times are 
  expected. 

* TIMING... Dense fog will become more widespread late this 
  afternoon and early this evening before beginning to diminish 
  later this evening as rain develops. 

* IMPACTS...Reduced visibility will make travel difficult into 
  early this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

Schaumann
3 follow-up statements
059 
WWUS73 KSGF 270254
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
854 PM CST Wed Dec 26 2018


MOZ082-090>092-095>097-103>106-271500-
/O.CAN.KSGF.FG.Y.0014.000000T0000Z-181227T0300Z/
/O.CON.KSGF.WI.Y.0011.000000T0000Z-181227T1800Z/
Texas-Greene-Webster-Wright-Christian-Douglas-Howell-Stone-Taney-
Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center,
Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, 
Pomona, Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
854 PM CST Wed Dec 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY...
...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Springfield has cancelled the
Dense Fog Advisory. 

* TIMING...Tonight into Thursday morning. 

* WINDS...Sustained winds of 20 to 35 mph with gusts of 35 to 50
  mph are expected from this evening into Thursday morning. The
  strongest winds will occur around the Springfield metropolitan
  area and along the higher terrain of the Ozark Plateau.

* IMPACTS...Travel will be more difficult than normal for high 
  profile vehicles, especially on east to west oriented highways. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MOZ083-098-270400-
/O.CAN.KSGF.FG.Y.0014.000000T0000Z-181227T0300Z/
Dent-Shannon-
Including the cities of Lake Spring, Bangert, Darien, Gladden, 
Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, and Montier
854 PM CST Wed Dec 26 2018

...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Springfield has cancelled the
Dense Fog Advisory. 


$$

MOZ077>081-088-089-093-094-102-271500-
/O.CON.KSGF.WI.Y.0011.000000T0000Z-181227T1800Z/
Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Newton-Lawrence-
Barry-
Including the cities of Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Neosho, Aurora, Mount Vernon, Marionville, Monett, 
Madry, and Cassville
854 PM CST Wed Dec 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* TIMING...Tonight into Thursday morning.

* WINDS...Sustained winds of 20 to 35 mph with gusts of 35 to 50 
  mph are expected from this evening into Thursday morning. The 
  strongest winds will occur around the Springfield metropolitan 
  area and along the higher terrain of the Ozark Plateau. 

* IMPACTS...Travel will be difficult for high profile vehicles, 
  especially on east to west oriented highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DSA
296 
WWUS73 KSGF 270838
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
238 AM CST Thu Dec 27 2018

MOZ077>082-088>097-102>106-271730-
/O.CON.KSGF.WI.Y.0011.000000T0000Z-181227T1800Z/
Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-
Wright-Newton-Lawrence-Christian-Douglas-Howell-Barry-Stone-Taney-
Ozark-Oregon-
Including the cities of Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
238 AM CST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Early this morning through the late morning hours today.

* WINDS...Sustained winds of 20 to 30 mph with gusts of 30 to 40
  mph are expected this morning. The strongest winds will occur 
  around the Springfield metropolitan area and along the higher 
  terrain of the Ozark Plateau. 

* IMPACTS...Travel will be difficult for high profile vehicles, 
  especially on east to west oriented highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Wise
584 
WWUS73 KSGF 271754
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1154 AM CST Thu Dec 27 2018



MOZ077>082-088>097-102>106-271900-
/O.EXP.KSGF.WI.Y.0011.000000T0000Z-181227T1800Z/
Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-
Wright-Newton-Lawrence-Christian-Douglas-Howell-Barry-Stone-Taney-
Ozark-Oregon-
Including the cities of Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
1154 AM CST Thu Dec 27 2018

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

Sustained winds will remain below advisory levels as the low 
pressure system that helped produce the stronger winds moves 
further from the Ozarks. 

Occasional wind gusts to 30 mph will be possible through the
afternoon, but will gradually diminish through the late afternoon
and evening hours. 


$$

Terry

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:49 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Dec 26, 11:49 AM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1149 AM CST Wed Dec 26 2018

.SHORT TERM...(Today and tonight)
Issued at 236 AM CST Wed Dec 26 2018

A few light showers have developed across southeastern Kansas into
northeastern Oklahoma in an area of low level warm air advection.
These showers will lift north mainly affecting locations along
and west of the I-49 corridor this morning. This activity will
spread north of the area by this afternoon. Rainfall amounts will
generally range from a few hundredths of an inch to near one
quarter of an inch.

Fog will also be possible across portions of south central
Missouri this morning with visibilities dropping below one mile
possible at times. A few scattered showers will be possible this
afternoon across the eastern Ozarks. Overall amounts will be light
with a trace to a few hundredths of an inch of rainfall expected
with this activity.

An upper level trough is currently located across the southwestern
U.S. early this morning. The trough will close into a low and
spread into the Plains by tonight. An associated area of surface
low pressure will also deepen across the plains allowing the
pressure gradient to start to tighten across the area later this
afternoon into tonight. As a result gusty south to southeasterly
winds are expected to develop with gust over 30 mph possible at
times.

As this system spreads east across the plains lift will increase
across the area this evening into tonight. Instability will be
limited, but strong forcing will be associated with this system
and will produces showers that will spread west to east across the
area this evening and tonight. There may be a few rumbles of
thunder embedded within this activity across southeastern Kansas
and southwestern Missouri overnight.

Highs this afternoon will range from the lower 50s across south
central Missouri to the lower 60s across southeastern Kansas and
far western Missouri. Lows tonight will only drop into the upper
40s to the lower 50s.

.LONG TERM...(Thursday through Tuesday)
Issued at 158 AM CST Wed Dec 26 2018

Showers and rain will be ongoing across the Ozarks Thursday
morning and through much of the day as a storm system tracks to
the northeast across the plains on its way to the Great Lakes
region. The rain is expected to come to an end Thursday afternoon
as a trailing cold front moves through the area Thursday evening.

Temperatures will return to seasonable normals Friday with highs
in the upper 30s to lower 40s as cold air advection start
Thursday night and continue into Saturday. Models have the
temperatures on Saturday afternoon only warming into the 30s as
cold high pressure moves into the region. A fast moving clipper
system may bring some flurries or light snow to portions of
southeastern Kansas on Saturday but the airmass will be on the
drier side and any no accumulations are expected.

Temperatures for the last few days of the year will be near
climatological normal with highs in the lower 40s. The Canadian
and ECMWF are hinting at a potential for precipitation moving
across southern Missouri for New Years Eve into New Years Day. If
this were to occur, some light accumulating snow may be possible
across the area for New Years Eve, but confidence is rather low on
this occurring for now. The GFS keeps the area dry though, but in
all cases a cold front moves through the plains and the Ozarks
the long wave pattern continues a deep upper level trough across
the plains down to the Rio Grande River. This will help keep cold
air in place across the area as rounds of cold Canadian air slide
south into the plains on the Northerly flow aloft.

This pattern should bring a cooler period of weather to the region
for the middle to end of next week as the pattern looks to be
somewhat persistent.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1103 AM CST Wed Dec 26 2018

A strong low pressure system will bring a variety of aviation
weather impacts to southern Missouri through Thursday morning.

Scattered rain showers along with ceilings ranging between IFR and
MVFR will continue into tonight. LIFR ceilings and also
visibilities will remain likely into early this evening around
Branson due to fog.

A heavier band of showers and perhaps a thunderstorm will then
push through southern Missouri late tonight. A brief period of IFR
visibilities is expected with this heavier precipitation.

Meanwhile, strong low level wind shear will develop by early this
evening and persist overnight. Additionally, strong and gusty
southeast surface winds will develop. Gusts over 35 knots appear
likely, especially around Springfield due to local terrain
effects.

Ceilings for Thursday morning are somewhat uncertain as
precipitation exits southern Missouri. It is quite possible that
we see ceilings varying from VFR at Joplin to IFR at Springfield
and Branson.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 9 PM CST this evening for MOZ082-083-
     090>092-095>098-103>106.

KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Hatch
AVIATION...Schaumann
Hazardous weather outlook, Dec 26, 10:06 AM CST, 3 hours 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
1006 AM CST Wed Dec 26 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271615-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1006 AM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Significant fog risk.

DISCUSSION...

  Areas of fog will reduce visibilities to less than a quarter
  mile at times through early this evening, especially southeast
  of a Kimberling City to Springfield to Salem line.

  A strong storm system will bring a slight chance of
  thunderstorms from this evening and tonight. Brisk and gusty
  non thunderstorm winds are also expected with gusts from 30 to
  40 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  A slight chance of thunderstorms is possible Thursday as a
  storm system moves across the plains. Brisk and gusty non
  thunderstorm winds are expected into Thursday. Some gusts may
  be from 30 to 40 mph Thursday morning.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:00 AM CSTDense Fog AdvisorySGFChristian, Dent, Douglas, Greene, Howell, Oregon and 7 more11 hr

Nearby

Wind Advisories in Missouri, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.